Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Mar 7, 2000, 2:51 AM MST for Lincoln County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 7, 2000, 2:51 AM MST (09:51 UTC)
- Expired
- Mar 7, 2000, 3:30 AM MST
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3033 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDEN 070955 SVRDEN COC073-071030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 251 AM MST TUE MAR 7 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 330 AM MST * AT 251 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF WILD HORSE POINT...OR ABOUT 31 MILES NORTH OF LA JUNTA...MOVING NORTHEAST AT 50 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...WILD HORSE POINT...KARVAL AND BOYERO THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO 1 INCH IN DIAMETER. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3851 10377 3852 10318 3903 10316 3917 10330 GIMMESTAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 2:30 PM MST, 12 hours 21 minutes earlier.
Area forecast discussion, Mar 6, 2:30 PM MST, 12 hours 21 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 PM MST MON MAR 6 2000 SHORT TERM DISCUSSION: STILL IN A HOLDING PATTERN AS WE WAIT FOR NEXT TROF TO MOVE INTO AREA. WITH STG SLY FLOW APPEARS THIS WILL NOT HAPPEN UNTIL LATE TOMORROW. THIS MEANS TNGT TO BE RELATIVELY TRANQUIL WITH A SHIELD OF HIGH AND SOME MID CLOUDS SPREADING OVER THE AREA BUT DO NOT SEE ANY PCPN YET. BRISK SSWLY FLOW ALF CONTG THRU THE NIGHT SO GUSTY WIND IN MTNS AND FTHLS BUT LOOK FOR LOWER ELVNS TO DECUPL AFTER DARK. WILL NOT MENTN WINDS IN PLAINS ALTHO THOSE AREAS WHERE DRAINAGE WINDS ARE TYPICALLY FROM S WILL PROBLY REACH 15 KTS OR SO DUE COMBO OF DRAINAGE AND SFC PRES GRAD. WILL SPLIT THE DIFFERENCE BTWN FAN AND FWC FOR LOWS TNGT AS CLOUDS AND WINDS SHUD KEEP AMS FAIRLY WELL MIXED AND RETARD RADNL COOLING. BOODA LONG TERM DISCUSSION: INTERESTING PATTERN SHAPING UP FOR TUESDAY- TUESDAY NIGHT FOR THE PLAINS AS NEXT IN SERIES OF UPPER LEVEL TROUGHS PUSHES ACROSS CWA. SURFACE CYCLOGENESIS STILL EXPECTED IN EASTERN COLORADO LATE TUESDAY...WITH TIGHTENING SURFACE GRADIENT AND INCREASING WINDS AIRMASS TO BECOME UNSTABLE DURING DAY...AND UPWARD MOTION AHEAD OF TROUGH FOR INITIAL SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON. MODELS HAVE SIMILAR CONSENSUS OF PRECIPITATION BAND DEVELOPING OVER THE PLAINS OVERNIGHT...WITH EVENTUAL POSITION OF SURFACE LOW TO DETERMINE HOW MUCH. AM LEANING TOWARD THE ETA AND AVN SOLUTIONS...WITH SURFACE LOW SOMEWHERE IN EASTERN COLORADO TUESDAY EVENING. THIS GIVES NORTHEAST COLORADO A PERIOD OF UPSLOPE...CENTERING AROUND 06Z. PRECIPITATION WILL INITIALLY BE RAIN...THEN CHANGE TO SNOW OVERNIGHT. SNOW AMOUNTS ALSO A QUESTION...BEST INITIAL GUESS OF 1 TO 2 INCHES...DEPENDING ON LOCATION. LATER SHIFTS SHOULD BE ABLE TO PROVIDE BETTER NUMBERS. BEST CHANCE OF SNOW IN ALPINE AREAS OVERNIGHT TUESDAY INTO WEDNESDAY...WHEN FLOW ALOFT BECOMES WESTERLY. ON WEDNESDAY...UPSLOPE SNOWS ACROSS PLAINS SHOULD BE ON THE DECREASE OR EVEN ENDING DURING THE MORNING AS SURFACE LOW MOVES INTO NEBRASKA. WRAPAROUND MOISTURE TO HANG AROUND. SURFACE GRADIENT PROGGED TO REMAIN TIGHT...SO LOOKS LIKE A WINDY DAY MOST AREAS. MOUNTAINS SNOWS TO CONTINUE OVER MOUNTAINS...ALTHOUGH ON THE DECREASE DURING THE DAY AS MOISTURE STARTS TO DECREASE. FOR THE EXTENDED PERIOD...LONG TERM MODELS HAVE DIFFERENT OPINIONS ON WHEN THE NEXT TWO SHORT WAVE TROUGHS WILL AFFECT CWA. FOR A CHANGE OF PACE...THE MRF IS SLOWER AND IN LINE WITH THE ECMWF THAN THE NOGAPS FOR THE FIRST TROUGH....THEN FASTER WITH THE SECOND. MODELS ALSO HAVE DIFFERENT SOLUTIONS IN THE LOCATIONS OF THE TROUGHS. LOOKING AT SATELLITE...LOOKS LIKE THE SLOWER ECMWF SOLUTION AND POSITIONS SEEM THE BEST. SO...A BREAK FOR THURSDAY...THEN CHANCE FOR PRECIP FRIDAY AND AGAIN SATURDAY. D-L .DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:28 AM MST | Severe Thunderstorm Warning | BOU | Lincoln | 47 min |
| Mar 7, 9:49 AM MST | Severe Thunderstorm Warning | BOU | Lincoln | 31 min |
| Mar 7, 10:25 AM MST | Severe Thunderstorm Warning | BOU | Logan | 35 min |
| Mar 7, 12:48 PM MST | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 27 min |
| Mar 7, 3:43 PM MST | Severe Thunderstorm Warning | BOU | Phillips | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.